Insulin allergies!!!

By Amanda20 Latest Reply 2012-02-06 09:29:24 -0600
Started 2012-02-03 02:41:25 -0600

I started insulin injections about 2 weeks ago. I was given novolin NPH and regular. Both seemed to give me hives, bruises, swollen legs, quarter size red marks around the injection and itches like crazy!!!! They switched the novolin NPH to lantus but still no change. Doctors don't know what to do. My question is has anyone here gone through this? I need some advice on how to handle the doctors taking their sweet time and the burning itch! All they did so far was give
Me Benadryl. But i have a 3 year old and can only take it at night due to drowsiness any help???? Please??? :)

4 replies

cavie2 2012-02-03 03:03:20 -0600 Report

I experienced that when I first went onto insulin on 4th Feb 2011 but only on the thighs, and it was also painful when I injected on those sites. Cannot remember off hand which insulin it was but after 6 weeks I was switched to Lantus Solostar still cannot inject the thighs without feeling pain but no longer had bruises or immediate swelling on those sites. Now I just leave the thighs alone and inject the stomach and butt areas. Eventually I will go back and try the thighs again but for now I will give them a rest.

sonas 2012-02-03 04:27:40 -0600 Report

Gerie i had the same problem some years ago was advised by hosp to vary site of injection
started on thighs but from day 1 was sore painful and noticed swelling on my thighs

soon gave that up and now only inject in my stomach
rarely see bruises either
i inject Novorapid
good topic for discussion
keep well

Amanda20 2012-02-03 03:07:21 -0600 Report

Thanks, maybe I will try a different spot. I've only tried my thighs because when I had gestational diabetes with my son that's where I injected and there was no problem. I didnt want to do my stomache because i'm pregnant and I always thought that would be a bit weird but if I must then I will. I'll try to mention to my doctors the Lantus Solostar. Thanks!

nzingha 2012-02-06 09:29:24 -0600 Report

I believe i am allergic to insulin too..I take lantos at night ands humolog before meals and metform along with the humolog..sometimes… depending on my readings but clearly the met isnt doing one god almighty thing for me.. i'll know soon as i have been doing a series of tests.. ever since i started on insulin all kinds of weird things have been happening to me.. now u tell me.. if they cant find a cure for diabetes and insulin is the best they can do, does anybody have any idea what people like us will do.. roll over and die??? I think they better come up with some solutions fast cause even the colour of my skin has been changing… this is no joke…!

Next Discussion: For ladies only »